Alert archive / Virginia / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 117, NWS Blacksburg, VA

June 24, 1996

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 24, 1996, 4:14 PM EDT. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 1996, 4:14 PM EDT (20:14 UTC)
Expired
Jun 24, 1996, 5:05 PM EDT
In force
51 min
Issued by
NWS Blacksburg, VA
Area
Whole counties

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:47 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 24, 1:47 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
150 PM EDT MON JUN 24 1995

SHORT DISCUSSION...
WATCH IS OUT FOR MOST OF CWA UNTIL 23Z.  WX PROGRESS AS EXPTD. RAD
CMP SHWD LINE OF SHWRS AND TSMS FROM STATE COLLEGE PA THRU WRN
PORTIONS OF CWA TO TRI. SFC LOW WL MOVE EWD FRM GRT LKS INTO NEW ENG
DURG PD WITH ASSOCD CD FNT TRAILING S. CD FNT SWINGS THRU FA TA AND
TNGT WITH SHWRS AND TSTMS. SOME TSTMS WL CONTAIN HEAVY RAIN...GUSTY
WINDS AND HAIL. WSFOS COOR CALLS ARE WELCOMED.
ROA 70/88/62/83 4100
KK

In the hours before

Special weather statement, Jun 24, 11:51 AM EDT, 4 hours 23 minutes before
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-
059-WVZ042>045-241600

SEVERE THUNDERSTORM POTENTIAL STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
NOON MON JUN 24 1996

...THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING...

A FRONTAL SYSTEM MOVING INTO THE MID-ATLANTIC REGION THIS AFTERNOON
WILL STRENGTHEN AND PROVIDE A FOCUS FOR NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE VIRGINIAS AND INTO NORTHERN NORTH CAROLINA.
SOME OF THUNDERSTORMS COULD PRODUCE DAMAGING WINDS...HEAVY RAINS AND
LARGE HAIL.

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE MOUNTAINS THIS
AFTERNOON AND THEN SPREAD EAST INTO THE PIEDMONT. SOME STORMS COULD
BECOME ESPECIALLY INTENSE OVER THE VIRGINIA PIEDMONT.

SKYWARN SPOTTERS WILL LIKELY BE ACTIVATED THIS AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST
WEATHER INFORMATION.

KK
Special weather statement, Jun 24, 1:11 PM EDT, 3 hours 3 minutes before
VAZ007-009>020-022>024-032>035-043>047-WVZ042>045-242300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
109 PM EDT MON JUN 24 1996

...A SEVERE THUNDERSTORMS IS IN EFFECT FOR SOUTHEAST WEST
VIRGINIA AND MOST OF WESTERN VIRGINIA UNTIL 7 PM TONIGHT...

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORM IN AN CLOSE TO THE WATCH AREA. PERSONS IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREAjTENING WEATHER
CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR STATEMENTS AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:49 PM EDTSevere Thunderstorm WarningRNKGiles36 min
Jun 24, 2:11 PM EDTSevere Thunderstorm WarningRNKCraig49 min
Jun 24, 2:24 PM EDTSevere Thunderstorm WarningRNKGiles36 min
Jun 24, 2:50 PM EDTSevere Thunderstorm WarningRNKMontgomery50 min
Jun 24, 3:09 PM EDTSevere Thunderstorm WarningRNKBotetourt51 min
Jun 24, 3:24 PM EDTSevere Thunderstorm WarningRNKAlleghany, Rockbridge, City of Buena Vista, City of Lexington66 min
Jun 24, 3:26 PM EDTSevere Thunderstorm WarningRNKBedford, Roanoke49 min
Jun 24, 3:27 PM EDTSevere Thunderstorm WarningRNKCarroll33 min
Jun 24, 3:50 PM EDTSevere Thunderstorm WarningRNKCarroll50 min
Jun 24, 4:06 PM EDTSevere Thunderstorm WarningRNKFranklin49 min
Jun 24, 4:14 PM EDTSevere Thunderstorm WarningRNKRoanoke51 min
Jun 24, 5:04 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania51 min
Jun 24, 5:04 PM EDTSevere Thunderstorm WarningRNKCity of Danville51 min
Jun 24, 5:18 PM EDTSevere Thunderstorm WarningRNKCampbell52 min
Jun 24, 1:43 PM EDTSevere Thunderstorm WarningRNKWatauga, Wilkes52 min
Jun 24, 1:30 PM EDTSevere Thunderstorm WarningRNKMercer45 min

Nearby

Severe Thunderstorm Warnings in Virginia, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.